Czechoslovak Mathematical Journal, Vol. 61, No. 4, pp. 1037-1047, 2011

On chirality groups and regular coverings
of regular oriented hypermaps

Antonio Breda d'Azevedo, Ilda Inácio Rodrigues, Maria Elisa Fernandes

Antonio Breda D'Azevedo, University of Aveiro, Aveiro, Portugal, e-mail:; Ilda Inacio Rodrigues, University of Beira Interior, Covilhã, Portugal, e-mail:; Maria Elisa Fernandes, University of Aveiro, Aveiro, Portugal, e-mail: maria.elisa@ua.ptz

Abstract: We prove that if the Walsh bipartite map $\mathcal{M}=\mathcal{W}(\mathcal{H})$ of a regular oriented hypermap $\mathcal{H}$ is also orientably regular then both $\mathcal{M}$ and $\mathcal{H}$ have the same chirality group, the covering core of $\mathcal{M}$ (the smallest regular map covering $\mathcal{M}$) is the Walsh bipartite map of the covering core of $\mathcal{H}$ and the closure cover of $\mathcal{M}$ (the greatest regular map covered by $\mathcal{M}$) is the Walsh bipartite map of the closure cover of $\mathcal{H}$. We apply these results to the family of toroidal chiral hypermaps $(3,3,3)_{b,c}=\mathcal{W}^{-1}\{6,3\}_{b,c}$ induced by the family of toroidal bipartite maps $\{6,3\}_{b,c}$.

Keywords: hypermap, regular covering, chirality group, chirality index, toroidal hypermaps

Classification (MSC 2010): 05C10, 05C25, 20B25, 20F65, 51E30, 57M07, 57M60

Full text available as PDF.

Access to the full text of journal articles on this site is restricted to the subscribers of Myris Trade. To activate your access, please contact Myris Trade at
Subscribers of Springer need to access the articles on their site, which is

[Previous Article] [Next Article] [Contents of This Number] [Contents of Czechoslovak Mathematical Journal]